or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Side effects after just 1 dose! :(
New Posts  All Forums:Forum Nav:

Side effects after just 1 dose! :(

post #1 of 12
Thread Starter 
I started on 20 mg. of Celexa last night at 7 PM. Well, I was awake all night nauseous and starving, and it's continued throughout this entire day. Even after I eat a big meal I'm still hungry. And the nausea is awful! Has anyone else had a similar experience after their very first dose of a med? I called the nurse, and she said to give it a week. Yikes! I'm throwing a New Year's Eve party tomorrow night. Ugh.
post #2 of 12
Yep, had a horrible headache after my first 10 mg dose of Celexa. Haven't taken another yet, but I'm supposed to try a week as well.

I did have to giggle - I thought your last line said you were throwing UP a NYE party tomorrow!!!
post #3 of 12
Thread Starter 
So Mamachicken... You also just started Celexa yesterday? Such a small world, huh!? I just took my 2nd dose along with a tbsp. of honey to see if that'll help me sleep (Hibernation Diet!). Anyway, thanks for sharing, and yeah, seriously... It may just turn into a throwing UP NYE party! Haha!
post #4 of 12
I agree, give it a week before you totally give up on it. If I were you I wouldn't take it tomorrow because of the party, since you've only taken it one day, I don't see a big deal in waiting one day to officially start taking it. It's not like your going to feel the benefits of it, only the side effects. That's the thing that sucks about these drugs, you feel the side effects right away, and you generally don't feel the benefits for a few weeks. So, you are forced to decide if you want to tough it out or not when you already feel crummy from the anxiety and depression.
post #5 of 12
I take Lexapro, which I am told is very similar to Celexa. I had nausea and dizziness until I got to my maintenance dose (started at 5mg and worked up gradually to 20mg). It took a few weeks but going through the side effects was worth the benefits of the medication for me. Good luck, mama!
post #6 of 12
i was put on Lexapro which is supposed to not give any or many side effects, well after 3 days i felt the need to take more. like my mind was saying "you need more or yull die" type of things. i didnt take more thank gash, but i did take it for that first week that they told me to, and it happened 2 more times.
needless to say, i dont take it anymore.
i hope i dont need it.
post #7 of 12
Do NOT give up on it, whatever you do! I thought I was having a horrible reaction when I first started taking Celexa, but after a few weeks I was fine. It really can be awful to get on, but it's worth it, I promise.

That said, sometimes certain drugs work for some and don't for others, even SSRIs that are very similar to one another. But you really can't tell after you've been on it for at LEAST a month.

Good luck. Hang in there, it'll get better before you know it!
post #8 of 12
I've never taken Celexa but I've taken a few medicines for depression and anxiety and they always seem to be hardest for the first week. In every case I can think of my side effects went away in a week, give or take. Good luck!
post #9 of 12
Im usually just a lurker but had to post here. I have been on Lexapro for almost a year now.
I started on Celexa in November/December of 08 and it was awful for me. I ended up on even more meds to help me sleep and I decided to try different meds. I ended up on Lexapro and couldn't be happier. Its like a sister drug to Celexa and has a lot less side effects. I was on Celexa for about 6 weeks before I switched and literally within a week of switching I was so much happier. I also weaned myself off the other meds that were helping with sleep and now Im just on 10mg of Lexapro (lowest dose) and very happy.
The only downside for me is that my insurance fully covered Celexa but I have a $20 co-pay for Lexapro because there is no generic

Also another thing to remember is that Lexapro does not stay in your system for much more than 24 hours. If you miss a day you will very likely notice a change in your behavior. For me I get very irritable and just miserable to be around and I don't want to be around others either. I basically am a much much happier person on it.

And on a side note--I have not had to give up alcohol completely. Not that its an important part of my life but I enjoy a drink every now and then. As long as I take my lexapro in the morning before I go out with friends I am fine to have one or two drinks. (I do get drunk quicker though so I almost always stop at 2.)
post #10 of 12
Quote:
Originally Posted by xxaliexx View Post
The only downside for me is that my insurance fully covered Celexa but I have a $20 co-pay for Lexapro because there is no generic
Both myself and the nurse practitioner I originally saw wanted me to try Lexapro first, but the HMO I was on at the time refused to give it out unless the patient first tried Celexa and had a reaction to it. Nice, huh? Luckily it worked great for me, but I was very irritated about that for awhile.

I wonder when the generic will become available.
post #11 of 12
I just started 20mg Celexa yesterday. So far it makes me feel foggy the most. I take it in the morning. Afterwards, I felt super hungry but by mid day I had no appetite at all. But I'm going to stick it out. How's the med going for you now?
post #12 of 12
Thread Starter 
Well, I've been on it a month now and I'm not sure if I'm any different or not... I really don't even know what I'm looking for, to tell you the truth. I still get anxiety, but it isn't terrible. I guess I was hoping that the Celexa would make me need to run less and drink less, but so far I'm still needing that 8 mile fix every other day, and that 10 oz. of red wine every night. I'm surprised that you can take it in the morning, cuz it makes me exhausted. I'm still hungrier, too, and sometimes have to eat in the middle of the night. I'm sure that the glass of wine within an hour of taking my dose isn't good for me either... Hmmm.... I don't know. I'm confused.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Mental Health
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Side effects after just 1 dose! :(